Alert archive / Georgia / Special Weather Statements in 2013

Special Weather Statement, NWS Atlanta, GA

August 8, 2013Forsyth County, Hall County, Georgia

NWS Atlanta, GA issued this special weather statement at Aug 8, 2013, 1:13 PM EDT for Forsyth County, Hall County, Georgia. It was in force for 77 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Aug 8, 2013, 1:13 PM EDT (17:13 UTC)
Expired
Aug 8, 2013, 2:30 PM EDT
In force
77 min
Issued by
NWS Atlanta, GA

Counties Forsyth County, GA, Hall County, GA

The radar

The Atlanta radar (KFFC), 127 km from the middle of the area, began a volume at 17:17 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Peachtre/Fal Fld, GA (KFFC), launched 12:00Z, 5.2 hours before the alert went out and 124 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Peachtre/Fal Fld, GA at 12:00Z on 2013-08-08Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 1205 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Peachtre/Fal Fld, GA at 12:00Z on 2013-08-08The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity -72 square meters per square second.1939Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
1205 J/kg
Mixed-layer CIN
-13 J/kg
Mixed-layer LCL
546 m above ground
0-6 km bulk shear
9 kt
0-1 km storm-relative helicity
-72 m²/s²
0-3 km storm-relative helicity
-23 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

202 
WWUS82 KFFC 081713
SPSFFC

SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
113 PM EDT THU AUG 8 2013

GAZ016-022-023-081830-
113 PM EDT THU AUG 8 2013

...SIGNIFICANT WEATHER ADVISORY FOR HEAVY RAIN IN WHITE...FORSYTH AND
HALL COUNTIES UNTIL 230 PM EDT...

AT 111 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED 
STRONG THUNDERSTORMS WITH HEAVY RAIN FROM MOSSY CREEK TO BROOKWOOD 
THE LINE OF THUNDERSTORMS WAS MOVING NORTHEAST AT 5 MPH. RAINFALL 
AMOUNTS OF 1 TO 2 INCHES IN ONE HOUR ARE POSSIBLE WITH THESE STORMS.

RUNOFF FROM THESE STORMS WILL CAUSE MINOR FLOODING OF SMALL CREEKS
AND STREAMS...URBAN AREAS...HIGHWAYS...STREETS AND UNDERPASSES ACROSS
WHITE...FORSYTH AND HALL COUNTIES...INCLUDING AREAS AROUND
MURRAYVILLE...OAKWOOD...GAINESVILLE...CLERMONT...LEAF...HIGHTOWER...
OSCARVILLE...CHESTATEE...CUMMING...COAL MOUNTAIN...DREW...DUCKTOWN...
MATT...AQUALAND PARK AND FLOWERY BRANCH. ADDITIONALLY...COUNTRY ROADS
AND FARMLANDS ALONG THE BANKS OF CREEKS AND STREAMS ARE SUBJECT TO
MINOR FLOODING.

&&

LAT...LON 3456 8361 3451 8365 3443 8361 3437 8367
      3428 8363 3410 8386 3417 8406 3407 8412
      3405 8410 3411 8426 3433 8426 3433 8396
      3442 8398 3447 8393 3446 8389 3450 8382
      3465 8366
TIME...MOT...LOC 1713Z 005DEG 1KT 3456 8370 3430 8382
          3419 8389 3423 8408 3411 8418

$$

What forecasters said that day

The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Atlanta, GA wrote its last area forecast discussion before this special weather statement went out at Aug 8, 11:26 AM EDT, 1 hour 47 minutes earlier.

Area forecast discussion, Aug 8, 11:26 AM EDT, 1 hour 47 minutes before
AREA FORECAST DISCUSSION...UPDATED
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
1126 AM EDT THU AUG 8 2013

.UPDATE...
HRRR HAS BEEN HANDLING THE PAST FEW HOURS WELL AND THUS HAVE
TWEAKED THE FORECAST TO FOCUS INITIAL CONVECTION ACROSS AN AREA
FROM LAGRANGE TO ATLANTA TO THE GAINESVILLE AREA WITH AN
ADDITIONAL FOCUS ACROSS NORTHWEST GEORGIA BY MID TO LATE
AFTERNOON. MAIN CONCERN REMAINS FLOODING WITH LOCALIZED HIGHER
RAINFALL AMOUNTS.

11

&&

.PREV DISCUSSION...

SHORT TERM /TODAY THROUGH FRIDAY/...
/ISSUED 414 AM EDT THU AUG 8 2013/
CONTINUED GOOD AGREEMENT AMONG SYNOPTIC MODELS THROUGH THE SHORT
TERM. THE UPPER LOW OVER SOUTHERN CANADA CONTINUES TO SPIN...AND AN
OCCLUDED SURFACE LOW IN THE JAMES BAY AREA PUSHED A WEAK FRONT
THROUGH THE GREAT LAKES TODAY. THE FRONT WILL SORT OF BE PINCHED OFF
THROUGH THE SHORT TERM AS THE OCCLUDED SURFACE LOW ROTATES AROUND
THE UPPER LOW...WITH PLENTIFUL MOISTURE REMAINING ACROSS THE
SOUTHEAST. THE UPPER LOW WILL BEGIN TO SHIFT EAST THROUGH THE SHORT
TERM...WITH AN UPPER HIGH STRENGTHENING OVER THE ATLANTIC...WHICH
WILL GRADUALLY TRANSITION FLOW TO MORE SOUTHWEST. OVERALL THOUGH...
VERY WEAK FLOW ALOFT WITH UPPER RIDGING OVER THE LOWER MISSISSIPPI
VALLEY AND INTERMITTENT SHORTWAVES PUSHING THROUGH THE TENNESSEE
VALLEY...GENERALLY ASSOCIATED WITH REMNANTS OF THE VARIOUS MCS/S
PUSHING THROUGH THE CENTRAL PLAINS AND INTO THE OZARKS. THESE
IMPULSES WILL BRING CONTINUED CONVECTION MAINLY TO NORTH GEORGIA
THROUGH THE PERIOD...WITH WEAK OROGRAPHIC LIFT CONTRIBUTING TO
ENHANCEMENT OF SHOWERS AND THUNDERSTORMS ACROSS THE AREA.

CONTINUED THE TREND OF USING A BIAS-ADJUSTED BLEND FOR TEMPS THROUGH
THE SHORT TERM. HIGHS SHOULD BE JUST BELOW NORMAL WITH LOWS AT OR
PERHAPS JUST ABOVE WITH PLENTIFUL SURFACE MOISTURE AROUND /SURFACE
FLOW REMAINS MOIST AND OUT OF THE SOUTHEAST THROUGH THE PERIOD/.
GUIDANCE HAS BEEN COOLER/DRIER WITH DEWPOINTS VS OBSERVED DEWPOINTS
THE PAST COUPLE OF DAYS...AS SEEN WITH OUR COOL BIASES FOR LOW
TEMPS. LIKE YESTERDAY...HIGHS TODAY AND TOMORROW COULD BE QUITE
VARIABLE DEPENDING ON IF SOME SUNSHINE PEEKS THROUGH OR IF THE AREA
REMAINS IN A RAIN-COOLED AIRMASS.

WITH MULTIPLE IMPULSES MOVING THROUGH...HAVE GENERALLY LIKELY TO
CATEGORICAL POPS ACROSS NORTH GEORGIA...WITH SLIGHT TO LOW CHANCES
SOUTH AND SOUTHEAST. VERY LITTLE CONCERN FOR SEVERE POTENTIAL
THROUGH THE PERIOD... THOUGH OF COURSE WITH ANY SUMMERTIME
CONVECTION THERE IS ALWAYS THE CHANCE OF AN ISOLATED DOWNBURST.
LIGHTNING AND OF COURSE HEAVY RAIN ARE THE MAIN THREATS. SEE
HYDROLOGY SECTION BELOW.

TDP

LONG TERM /FRIDAY NIGHT THROUGH WEDNESDAY/...
/ISSUED 414 AM EDT THU AUG 8 2013/
FLAT UPPER RIDGE CONTINUES OVER THE REGION THROUGH THE WEEKEND
WITH MULTIPLE IMPULSES IN THE UPPER FLOW AFFECTING THE CWA. PLENTY
OF AVAILABLE MOISTURE COMBINED WITH THE DYNAMICS SHOULD SUPPORT
AT LEAST CHANCE OR SLIGHT CHANCE POPS WITH A TREND TOWARD THE
DIURNAL PATTERN. BY THE BEGINNING OF NEXT WEEK AN UPPER TROUGH
DEEPENING OVER THE NORTHEAST SHOULD HELP PUSH A FRONT SOUTHWARD
INTO GA. NOT SURE AT THIS TIME HOW FAR INTO THE CWA THE FRONT WILL
ACTUALLY GET...BUT THERE IS SOME INDICATION THAT THERE MAY BE SOME
DRYING ACROSS THE NORTH BY THE END OF THE PERIOD. NOT CONFIDENT IT
WILL BE DRY ENOUGH TO REMOVE ANY POPS HOWEVER.

41

HYDROLOGY...
/ISSUED 414 AM EDT THU AUG 8 2013/
00Z KFFC SOUNDING HAD PW JUST BELOW 2 INCHES. WHILE NOT TOTALLY OUT
OF THE ORDINARY FOR THIS TIME OF YEAR /AUGUST USUALLY SEES PEAK PW
VALUES WITH AN AVERAGE OF JUST OVER 1.6 INCHES...SO 2 INCHES IS
BETWEEN THE 75TH AND 99TH PERCENTILES/...IT IS STILL ON THE HIGH
SIDE AND WITH PW VALUES PROGGED BETWEEN 2 TO 2.2 INCHES THROUGH THE
SHORT TERM...ANY THUNDERSTORM WILL BE A VERY EFFICIENT RAINFALL
PRODUCER. SURFACE FLOW...ALBEIT WEAK...BEING FROM THE SOUTHEAST
ENHANCES OROGRAPHIC UPLIFT...AND WITH FLOW ALOFT VERY WEAK FROM THE
WEST AND NORTHWEST THERE IS OVERALL VERY LITTLE MOVEMENT TO THE
STORMS. THIS DIFFERENT FROM EVEN A LITTLE FURTHER NORTH IN TENNESSEE
WHERE FLOW ALOFT IS STRONGER. HIRES MODELS CONTINUE TO BRING
MULTIPLE ROUNDS OF CONVECTION INTO NORTH GEORGIA THROUGH THE
PERIOD...ESPECIALLY DURING THE AFTERNOON AND EVENING. PROBLEM IS
THAT THE PAST SEVERAL DAYS THE HIRES GUIDANCE HAS NOT BEEN ALL THAT
GREAT. SO WITH ALL THAT CONSIDERED PLUS THE VERY MOIST SOILS AND THE
FLASH FLOODING WE SAW YESTERDAY...HAVE OPTED TO EXTEND THE FLASH
FLOOD WATCH THROUGH TOMORROW MORNING. BASIN-AVERAGE QPF VALUES ARE
GENERALLY 0.5-1 INCH THROUGH THE SHORT TERM BUT REMEMBER THESE ARE
BASIN AVERAGE...AND LARGE BASINS AT THAT. WITH NO SIGNIFICANT CHANGE
TO THE PATTERN WE SIMPLY CANNOT RULE OUT ADDITIONAL FLASH FLOODING.

TDP

AVIATION...
12Z UPDATE...
/ISSUED 744 AM EDT THU AUG 8 2013/
IFR TO LIFR ACROSS THE METRO AREA...VFR AT AHN/CSG/MCN BUT WOULD
NOT BE SURPRISED TO SEE IFR CIGS IN THESE AREAS...AT LEAST MCN AND
AHN...BRIEFLY THIS MORNING. CIGS INCREASE THROUGH THE DAY AS SHRA
AND TSRA MOVES IN. INCLUDED TEMPO FOR THE NORTHERN TAFS BUT KEPT
SOUTHERN TAFS AS VCSH. EXPECT ANOTHER ROUND OF LOW MVFR TO IFR
CIGS FRIDAY MORNING WITH TSRA AGAIN AFTER 15Z. WINDS GENERALLY SE
THROUGH THE PERIOD...THOUGH WITH SOME HINTS OF S OR SSW THIS
AFTERNOON. KEPT WINDS SE FOR NOW. WINDS DO SHIFT TO SW FRIDAY
MORNING...CURRENT TIMING IS 15Z.

//ATL CONFIDENCE...12Z UPDATE...
MEDIUM-HIGH ON CIGS.
MEDIUM-HIGH ON OCCURRENCE OF CONVECTION...MEDIUM ON TIMING AND
IMPACTS.
MEDIUM-HIGH ON WINDS...LOW ON POTENTIAL SW WINDS THIS AFTERNOON.

TDP

&&

.PRELIMINARY POINT TEMPS/POPS...
ATHENS          87  71  88  71 /  70  50  60  30
ATLANTA         87  72  88  73 /  70  60  70  30
BLAIRSVILLE     82  70  83  68 /  80  60  70  40
CARTERSVILLE    87  71  88  70 /  80  60  70  40
COLUMBUS        91  74  92  73 /  50  40  60  30
GAINESVILLE     85  72  86  72 /  70  60  70  40
MACON           91  72  92  72 /  30  20  40  20
ROME            87  72  89  71 /  80  60  70  40
PEACHTREE CITY  87  71  88  69 /  70  60  70  30
VIDALIA         91  74  92  74 /  20  20  20  10

&&

.FFC WATCHES/WARNINGS/ADVISORIES...
FLASH FLOOD WATCH THROUGH LATE TONIGHT FOR THE FOLLOWING ZONES:
BANKS...BARROW...BARTOW...BUTTS...CARROLL...CATOOSA...
CHATTOOGA...CHEROKEE...CLARKE...CLAYTON...COBB...COWETA...DADE...
DAWSON...DEKALB...DOUGLAS...FANNIN...FAYETTE...FLOYD...FORSYTH...
GILMER...GORDON...GREENE...GWINNETT...HALL...HARALSON...HEARD...
HENRY...JACKSON...JASPER...LAMAR...LUMPKIN...MADISON...
MERIWETHER...MORGAN...MURRAY...NEWTON...NORTH FULTON...OCONEE...
OGLETHORPE...PAULDING...PICKENS...PIKE...POLK...PUTNAM...
ROCKDALE...SOUTH FULTON...SPALDING...TALIAFERRO...TOWNS...
TROUP...UNION...WALKER...WALTON...WHITE...WHITFIELD...WILKES.

&&

SHORT TERM...11
LONG TERM....20
AVIATION...11
Hazardous weather outlook, Aug 8, 4:39 AM EDT, 8 hours 34 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
439 AM EDT THU AUG 8 2013

GAZ001>009-011>016-019>025-027-030>039-041>062-066>076-078>086-
089>098-102>113-090845-
BALDWIN-BANKS-BARROW-BARTOW-BIBB-BLECKLEY-BUTTS-CARROLL-CATOOSA-
CHATTAHOOCHEE-CHATTOOGA-CHEROKEE-CLARKE-CLAYTON-COBB-COWETA-
CRAWFORD-CRISP-DADE-DAWSON-DEKALB-DODGE-DOOLY-DOUGLAS-EMANUEL-
FANNIN-FAYETTE-FLOYD-FORSYTH-GILMER-GLASCOCK-GORDON-GREENE-
GWINNETT-HALL-HANCOCK-HARALSON-HARRIS-HEARD-HENRY-HOUSTON-JACKSON-
JASPER-JEFFERSON-JOHNSON-JONES-LAMAR-LAURENS-LUMPKIN-MACON-
MADISON-MARION-MERIWETHER-MONROE-MONTGOMERY-MORGAN-MURRAY-
MUSCOGEE-NEWTON-NORTH FULTON-OCONEE-OGLETHORPE-PAULDING-PEACH-
PICKENS-PIKE-POLK-PULASKI-PUTNAM-ROCKDALE-SCHLEY-SOUTH FULTON-
SPALDING-STEWART-SUMTER-TALBOT-TALIAFERRO-TAYLOR-TELFAIR-TOOMBS-
TOWNS-TREUTLEN-TROUP-TWIGGS-UNION-UPSON-WALKER-WALTON-WARREN-
WASHINGTON-WEBSTER-WHEELER-WHITE-WHITFIELD-WILCOX-WILKES-
WILKINSON-
439 AM EDT THU AUG 8 2013

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTH AND CENTRAL GEORGIA.

.DAY ONE...TODAY AND TONIGHT...

A FLASH FLOOD WATCH IS IN EFFECT THROUGH LATE TONIGHT FOR NORTH
AND PORTIONS OF CENTRAL GEORGIA.

SCATTERED TO NUMEROUS SHOWERS AND THUNDERSTORMS ARE EXPECTED TODAY
AND TONIGHT AS UPPER LEVEL IMPULSES CONTINUE TO MOVE ACROSS THE
REGION. THE PRIMARY WEATHER HAZARD WILL BE HEAVY RAINFALL WITH
POSSIBLE LOCAL FLASH FLOODING. RAINFALL RATES OF ONE TO TWO INCHES
PER HOUR ARE POSSIBLE WITHIN THE WATCH AREA. OTHER HAZARDS INCLUDE
GUSTY WINDS AND FREQUENT LIGHTNING. ISOLATED STORMS COULD BECOME
SEVERE. ANY SEVERE THUNDERSTORM THAT DEVELOPS WILL HAVE THE
POTENTIAL TO PRODUCE DAMAGING WIND GUSTS OF 60 MPH OR GREATER.

.DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY...

SHOWERS AND THUNDERSTORMS WILL BE POSSIBLE EACH DAY THROUGH THE
WEEK. THUNDERSTORMS WILL CONTINUE TO HAVE THE POTENTIAL TO PRODUCE
LOCALLY HEAVY RAINFALL...WHICH COULD CAUSE LOCALIZED FLOODING.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT REQUESTED BUT SPOTTERS ARE ENCOURAGED
TO SUBMIT REPORTS OF SEVERE WEATHER THROUGH THE WEB BY GOING TO
WEATHER.GOV/ATLANTA.

In the hours before

Special weather statement, Aug 8, 12:10 PM EDT, 1 hour 3 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
1210 PM EDT THU AUG 8 2013

GAZ033-044-045-053>055-057-066-067-081645-
1210 PM EDT THU AUG 8 2013

...SIGNIFICANT WEATHER ADVISORY FOR HEAVY RAIN IN TROUP...
MERIWETHER...COWETA...DEKALB...FAYETTE...HENRY...CLAYTON AND FULTON
COUNTIES UNTIL 1245 PM EDT...

AT 1205 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED
STRONG THUNDERSTORMS WITH HEAVY RAIN FROM FOREST PARK TO LONE
OAK...MOVING NORTHEAST AT 5 MPH. RAINFALL AMOUNTS OF UP TO 2 INCHES
PER HOUR ARE POSSIBLE WITH THESE STORMS.

RUNOFF FROM THESE STORMS WILL CAUSE MINOR FLOODING OF SMALL CREEKS
AND STREAMS...URBAN AREAS...HIGHWAYS...STREETS AND UNDERPASSES ACROSS
TROUP...MERIWETHER...COWETA...DEKALB...FAYETTE...HENRY...CLAYTON AND
FULTON COUNTIES...INCLUDING AREAS AROUND TYRONE...SAINT MARKS...LONE
OAK...LOUISE...HOGANSVILLE...CASCADE HEIGHTS...HAPEVILLE...EAST
POINT...COLLEGE PARK...HARTSFIELD-JACKSON AIRPORT...SANDY CREEK...
PEACHTREE CITY...TURIN...SHARPSBURG AND MORELAND. ADDITIONALLY...
COUNTRY ROADS AND FARMLANDS ALONG THE BANKS OF CREEKS AND STREAMS ARE
SUBJECT TO MINOR FLOODING.

&&

LAT...LON 3385 8418 3370 8417 3344 8424 3342 8446
      3302 8475 3309 8510 3336 8472 3361 8452
      3397 8436
TIME...MOT...LOC 1609Z 246DEG 4KT 3362 8438 3336 8459
          3316 8479
Special weather statement, Aug 8, 12:40 PM EDT, 33 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
1240 PM EDT THU AUG 8 2013

GAZ032>034-043>046-053>055-057-066-067-081800-
1240 PM EDT THU AUG 8 2013

...SIGNIFICANT WEATHER ADVISORY FOR HEAVY RAIN IN TROUP...ROCKDALE...
MERIWETHER...COBB...COWETA...DEKALB...DOUGLAS...FAYETTE...GWINNETT...
HENRY...CLAYTON AND FULTON COUNTIES UNTIL 200 PM EDT...

AT 1235 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED
STRONG THUNDERSTORMS WITH VERY HEAVY RAIN FROM DUNWOODY TO SMITHS
CROSSROAD...MOVING NORTHEAST AT 5 MPH. RAINFALL AMOUNTS OF UP TO 2
INCHES PER HOUR ARE POSSIBLE.

RUNOFF FROM THESE STORMS WILL CAUSE MINOR FLOODING OF SMALL CREEKS
AND STREAMS...URBAN AREAS...HIGHWAYS...STREETS AND UNDERPASSES ACROSS
TROUP...ROCKDALE...MERIWETHER...COBB...COWETA...DEKALB...DOUGLAS...
FAYETTE...GWINNETT...HENRY...CLAYTON AND FULTON COUNTIES...INCLUDING
AREAS AROUND KLONDIKE...CEDAR GROVE...BUCKHEAD...KENWOOD...TYRONE...
HOGANSVILLE...LAGRANGE...PANOLA MOUNTAIN STATE PARK...RICHARDSON
PARK...SNAPFINGER...ARABIA MOUNTAIN...BELMONT...LA VISTA...BROOKHAVEN
AND REDAN. ADDITIONALLY...COUNTRY ROADS AND FARMLANDS ALONG THE BANKS
OF CREEKS AND STREAMS ARE SUBJECT TO MINOR FLOODING.

&&

LAT...LON 3320 8501 3323 8494 3328 8497 3349 8488
      3352 8482 3358 8482 3358 8485 3406 8452
      3404 8404 3365 8409 3340 8425 3335 8441
      3290 8486 3291 8517
TIME...MOT...LOC 1639Z 220DEG 5KT 3395 8431 3367 8429
          3335 8470 3296 8504
Special weather statement, Aug 8, 12:44 PM EDT, 29 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
1244 PM EDT THU AUG 8 2013

GAZ008-081745-
1244 PM EDT THU AUG 8 2013

...SIGNIFICANT WEATHER ADVISORY FOR HEAVY RAIN IN NORTHERN UNION
COUNTY UNTIL 145 PM EDT...

AT 1242 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM WITH HEAVY RAIN OVER NOTTELY DAM...MOVING EAST
AT 5 MPH. RAINFALL AMOUNTS OF 1 TO 2 INCHES PER HOUR ARE POSSIBLE
WITH THIS STORM.

RUNOFF FROM THESE STORMS WILL CAUSE MINOR FLOODING OF SMALL CREEKS
AND STREAMS...URBAN AREAS...HIGHWAYS...STREETS AND UNDERPASSES
ACROSS NORTH UNION COUNTY...INCLUDING AREAS AROUND NOTTELY DAM AND
IVY LOG. ADDITIONALLY...COUNTRY ROADS AND FARMLANDS ALONG THE BANKS
OF CREEKS AND STREAMS ARE SUBJECT TO MINOR FLOODING.

&&

LAT...LON 3488 8390 3488 8411 3491 8412 3492 8415
      3494 8417 3496 8418 3499 8413 3499 8396
TIME...MOT...LOC 1644Z 248DEG 5KT 3497 8409
Special weather statement, Aug 8, 1:13 PM EDT, 0 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
113 PM EDT THU AUG 8 2013

GAZ016-022-023-081830-
113 PM EDT THU AUG 8 2013

...SIGNIFICANT WEATHER ADVISORY FOR HEAVY RAIN IN WHITE...FORSYTH AND
HALL COUNTIES UNTIL 230 PM EDT...

AT 111 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED
STRONG THUNDERSTORMS WITH HEAVY RAIN FROM MOSSY CREEK TO BROOKWOOD
THE LINE OF THUNDERSTORMS WAS MOVING NORTHEAST AT 5 MPH. RAINFALL
AMOUNTS OF 1 TO 2 INCHES IN ONE HOUR ARE POSSIBLE WITH THESE STORMS.

RUNOFF FROM THESE STORMS WILL CAUSE MINOR FLOODING OF SMALL CREEKS
AND STREAMS...URBAN AREAS...HIGHWAYS...STREETS AND UNDERPASSES ACROSS
WHITE...FORSYTH AND HALL COUNTIES...INCLUDING AREAS AROUND
MURRAYVILLE...OAKWOOD...GAINESVILLE...CLERMONT...LEAF...HIGHTOWER...
OSCARVILLE...CHESTATEE...CUMMING...COAL MOUNTAIN...DREW...DUCKTOWN...
MATT...AQUALAND PARK AND FLOWERY BRANCH. ADDITIONALLY...COUNTRY ROADS
AND FARMLANDS ALONG THE BANKS OF CREEKS AND STREAMS ARE SUBJECT TO
MINOR FLOODING.

&&

LAT...LON 3456 8361 3451 8365 3443 8361 3437 8367
      3428 8363 3410 8386 3417 8406 3407 8412
      3405 8410 3411 8426 3433 8426 3433 8396
      3442 8398 3447 8393 3446 8389 3450 8382
      3465 8366
TIME...MOT...LOC 1713Z 005DEG 1KT 3456 8370 3430 8382
          3419 8389 3423 8408 3411 8418

The office that day

Everything else NWS Atlanta, GA issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Aug 7, 8:25 PM EDTSpecial Weather StatementFFCHeard65 min
Aug 8, 12:10 PM EDTSpecial Weather StatementFFCClayton, DeKalb, Fayette35 min
Aug 8, 12:40 PM EDTSpecial Weather StatementFFCClayton, Cobb, Coweta, DeKalb, Fayette, Fulton and 1 more80 min
Aug 8, 12:44 PM EDTSpecial Weather StatementFFCUnion61 min
Aug 8, 1:00 PM EDTFlash Flood WarningFFCClayton, Cobb, Coweta, DeKalb, Fayette, Fulton and 3 more6 hr
Aug 8, 1:23 PM EDTSpecial Weather StatementFFCMadison67 min
Aug 8, 1:56 PM EDTSpecial Weather StatementFFCCarroll, Douglas79 min
Aug 8, 2:13 PM EDTFlash Flood WarningFFCBanks, Hall, Jackson6 hr
Aug 8, 2:46 PM EDTSpecial Weather StatementFFCCobb, Paulding59 min
Aug 8, 3:38 PM EDTSpecial Weather StatementFFCHarris52 min
Aug 8, 3:42 PM EDTSpecial Weather StatementFFCBartow, Haralson, Paulding, Polk63 min
Aug 8, 3:51 PM EDTSpecial Weather StatementFFCCatoosa, Walker54 min
Aug 8, 4:39 PM EDTSpecial Weather StatementFFCFloyd, Gordon, Polk66 min
Aug 8, 4:41 PM EDTSpecial Weather StatementFFCDade64 min
Aug 8, 5:43 PM EDTSpecial Weather StatementFFCDade47 min
Aug 8, 6:13 PM EDTSpecial Weather StatementFFCCatoosa, Dade, Walker62 min
Aug 8, 6:46 PM EDTFlash Flood WarningFFCDade, Walker4 hr
Aug 8, 7:02 PM EDTSpecial Weather StatementFFCChattooga58 min
Aug 8, 7:24 PM EDTSpecial Weather StatementFFCCatoosa, Murray, Whitfield66 min
Aug 8, 7:29 PM EDTFlash Flood WarningFFCCatoosa4 hr

Nearby

Special Weather Statements in Georgia, 2013Every special weather statement in 2013

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.